zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
On the distribution of the eigenvalues of a class of indefinite eigenvalue problems. (English) Zbl 0736.34071

The authors consider boundary eigenvalue problems of the form

y (n) (x)+ ν=2 n f ν (x)y (n-ν) (x)=λr(x)y(x)(x[0,1]),
U ν0 (y)+U ν1 (y)=0(ν=1,2,,n),

where n2, the coefficients f ν belong to L 1 (0,1), r:[0,1]{0} is a step function, and the two-point boundary conditions are assumed to be normalized. For such indefinite problems the authors introduce the notion of regularity which, in a natural way, generalizes that of Birkhoff regularity concerning definite problems. For such regular boundary value problems the authors determine the asymptotic distribution of the eigenvalues. For special problems concerning second order differential equations (n=2) similar results have been proved by R. E. Langer [Trans. Am. Math. Soc. 31, 1-24 (1929)] and A. B. Mingarelli [Lect. Notes Math. 1032, 375-383 (1983; Zbl 0563.34022)].

MSC:
34L10Eigenfunctions, eigenfunction expansions, completeness of eigenfunctions (ODE)
34L20Asymptotic distribution of eigenvalues for OD operators